Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 61, NWS Mobile, AL

May 4, 2014Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at May 4, 2014, 12:30 PM CDT for Okaloosa County, Florida. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2014, 12:30 PM CDT (17:30 UTC)
Expired
May 5, 2014, 1:00 AM CDT
In force
13 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 9.18 ft at May 3, 2014, 12:00 PM CDT.

actionminormoderate68101205/0405/0505/06
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WGUS44 KMOB 041730
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1230 PM CDT SUN MAY 4 2014



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN FLORIDA... 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE 
THIS STAGE FORECAST DOWNWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-050600-
/O.NEW.KMOB.FL.W.0061.140504T1730Z-140505T0600Z/
/CRVF1.1.ER.000000T0000Z.140504T1530Z.140505T0000Z.NO/
1230 PM CDT SUN MAY 4 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM THIS AFTERNOON UNTIL LATE TONIGHT
* AT 11AM SUNDAY THE STAGE WAS...8.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 8.0 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655             

$$
1 follow-up statement
486 
WGUS84 KMOB 050138
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
838 PM CDT SUN MAY 4 2014
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-050208-
/O.CAN.KMOB.FL.W.0061.000000T0000Z-140505T0600Z/
/CRVF1.1.ER.000000T0000Z.140504T1530Z.140504T2252Z.NO/
838 PM CDT SUN MAY 4 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* UNTIL LATE TONIGHT 
* AT 8PM SUNDAY THE STAGE WAS 7.9 FEET 
* FLOOD STAGE IS 8 FEET
 

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 4, 4:20 AM CDT, 8 hours 10 minutes earlier.

Area forecast discussion, May 4, 4:20 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 AM CDT SUN MAY 4 2014

.SHORT TERM (TODAY AND TONIGHT)...SPRAWLING SFC RIDGE PERSISTS THE
NEXT 24 HOURS BRINGING A CONTINUED DRY WEATHER PATTERN WITH DAILY
SEA-BREEZES KEEPING SFC WINDS ELEVATED ALONG THE IMMEDIATE COAST
DURING THE LATE MORNING TO AFTERNOON HOURS. SFC-850 MB MEAN MIXR
REMAINS AOB 8 G/KG WHICH SUPPORTS ISOLD CU FILED FROM THE COAST TO
THE INTERIOR WITH DIURNAL MIXING. THE INTERIOR WILL SEE WARMER TEMPS
TODAY (MID-UPPER 80S) WITH UPPER 70S TO LOW 80S ALONG THE COAST.
TONIGHT MIN TEMPS WILL RANGE FROM THE LOW 50S OVER THE INTERIOR
(GIVEN THE DRY AIR) TO THE LOWER 60S ALONG THE COAST. PATCHY FOG IS
IN THE FORECAST AFTER MIDNIGHT TONIGHT...LOCALLY DENSE IN RIVER
BOTTOMS/LOW SPOTS. /23 JMM

.LONG TERM (MONDAY THROUGH SATURDAY)...DRY WEATHER WILL PERSIST
ACROSS THE REGION THROUGH THURSDAY AS UPPER LEVEL RIDGING BUILDS
ACROSS THE EASTERN STATES. HIGHS WILL NOT CHANGE MUCH...GENERALLY IN
THE MID TO UPPER 80S INLAND WITH LOW 80S ALONG THE COAST. LOWS WILL
PRIMARILY BE IN THE UPPER 50S/LOWER 60S THROUGH MIDWEEK... MODERATING
INTO THE 60S ARE WIDE BY LATE IN THE WEEK AS SOUTHERLY FLOW BECOMES
MORE PRONOUNCED IN RESPONSE TO HIGH PRESSURE MOVING INTO THE WESTERN
ATLANTIC AND A STORM SYSTEM DEVELOPING OVER THE PLAINS. PATCHY FOG
WILL CONTINUE TO BE POSSIBLE IN THE EARLY MORNING HOURS.

LONG RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE NEXT TROUGH TO
AFFECT OUR AREA BY LATE FRIDAY INTO SATURDAY. HAVE RAISED POPS
ACCORDINGLY GIVEN THE GOOD AGREEMENT...PARTICULARLY ON SATURDAY. THE
TROUGH IS FORECAST TO BE RATHER BROAD...WITH THE ECMWF SHOWING A
RATHER VIGOROUS EMBEDDED SHORTWAVE AFFECTING THE REGION ON
SATURDAY...ENHANCING THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL. IT
IS WAY TOO EARLY TO DELVE INTO THE SPECIFICS...BUT THIS IS SOMETHING
WE WILL NEED TO MONITOR THROUGH THE COURSE OF THE WEEK. 34/JFB

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS PERSIST. /23 JMM

&&

.MARINE...OFFSHORE FLOW REVERSES TO ONSHORE IN THE AFTERNOON AND
GUSTY IN 10-15 KNOTS RANGE NEAR THE SHORELINE. OFFSHORE FLOW
DEVELOPS AFTER MIDNIGHT WITH ESTABLISHMENT OF LAND BREEZE. NO
HAZARDS AT THIS TIME.  FLOW BECOMES MORE SELY ON TUESDAY AND
INCREASES THROUGH THURSDAY AND NEXT MAJOR WEATHER SYSTEM DEVELOPS
OVER THE SRN PLAINS. /23 JMM

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  58  85  59  84 /  00  00  00  00  00
PENSACOLA   85  62  84  63  82 /  00  00  00  00  05
DESTIN      81  65  80  64  80 /  00  00  00  00  00
EVERGREEN   89  54  88  56  88 /  00  00  00  00  00
WAYNESBORO  87  54  88  55  86 /  00  00  00  00  00
CAMDEN      88  54  88  56  87 /  00  00  00  00  00
CRESTVIEW   89  54  88  54  88 /  00  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 4, 5:18 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT SUN MAY 4 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
518 AM CDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG DEVELOPS ALONG THE COASTAL AREAS AND SHOULD DISSIPATE
BETWEEN 8 AND 9 AM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF FOG POSSIBLY BECOMING DENSE REDUCING VISIBILITIES TO QUARTER
MILE OR LESS...OCCURRING DURING THE LATE NIGHT AND EARLY MORNING
HOURS...WILL BECOME BETTER DEVELOPED THROUGH MIDWEEK. MOTORISTS ARE
URGED TO USE EXTREME CAUTION WHEN DRIVING IN DENSE FOG.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-051030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
518 AM CDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.